MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) is planned for explant from patient's left eye due to partial dislocation of the intraocular lens into the anterior chamber, specifically involving the nasal haptic.As a result of this condition, the patient has been experiencing blurry vision, foggy vision, and double vision.No further information has ben received.
 
Additional Manufacturer Narrative
Section a4, a5, a6: information unknown/not provided.Section d6b: if explanted; give date: n/a (not applicable).The lens remains implanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: further information was provided that the explant was done on (b)(6) 2025.Another johnson & johnson lens, model za9003 19.0 diopter serial number is (b)(6) was implanted as a replacement.The patient is able to perform all daily activities without restrictions.There are no indications of over-correction or under-correction for the patient.Pre-operative (op) refraction was recorded as -3.25+2.25/137, with a pre-operative best-spectacle corrected visual acuity (bscva) of 20/150.Post-operative refraction is noted as -1.00+1.50/102, with a post-operative bscva of 20/40-2.The intended target refraction was plano.The intended axis placement was recommended by the calculator.The iol was not repositioned, and the patient is doing fine.No other information was provided.Corrected data: further information was provided regarding the surgeon's email address and phone number.Therefore, section e1: email address and section h11 telephone number have now been updated accordingly.The following sections have been updated accordingly: section a4: weight: 150 lbs.Section a5: ethnicity: not hispanic/latino.Section d6b: if explanted; give date: (b)(6) 2025.Section e1: email address: (b)(6).Section e1: telephone number: (b)(6).Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22324558
Report Number3012236936-2025-000176
Device Sequence Number9023288
Product Code HQL
UDI-Device Identifier05050474636088
UDI-Public(01)05050474636088(17)260528
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic